Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 8, 2011, 3:13 PM CST for Yalobusha County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2011, 3:13 PM CST (21:13 UTC)
- Expired
- Mar 8, 2011, 3:45 PM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WWUS84 KMEG 082113
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE MAR 8 2011
MSZ013-015-021-022-082145-
LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-
313 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CST FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER VELMA AT 313 PM CST...MOVING NORTHEAST
AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3389 8973 3420 8972 3438 8934 3438 8899
3401 8916
TIME...MOT...LOC 2113Z 232DEG 51KT 3409 8956
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 8, 3:01 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 8, 3:01 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CST TUE MAR 8 2011
.DISCUSSION...
LOTS TO FOCUS ON OVER THE NEXT 12 TO 24 HOURS THEN THE FORECAST
BECOMES MUCH LESS ACTIVE.
TEMPERATURE TRENDS WILL BE ATYPICAL TONIGHT AND TOMORROW...AS A WARM
FRONT MOVES IN FROM THE SOUTHWEST FOLLOWED BY A COLD FRONT EARLY
TOMORROW. PORTIONS OF THE MIDSOUTH MAY EXPERIENCE DAILY HIGH
TEMPERATURES AROUND MIDNIGHT TONIGHT...AND COOLING TEMPERATURES
DURING THE DAY TOMORROW.
ELEVATED SHOWERS AND THUNDERSTORMS HAVE ALREADY PRODUCED A LITTLE OVER
AN INCH OF RAINFALL ACROSS NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEAL ACCORDING TO RADAR ESTIMATES. WELL TO THE
SOUTHEAST...WHERE THE HEAVIEST RAINFALL IS EXPECTED OVER THE NEXT
24 HOURS...ACCUMULATIONS HAVE BEEN GENERALLY BETWEEN A QUARTER AND
ONE HALF OF AN INCH. 18Z HPC QPF TOTALS CAME IN MORE IN LINE WITH
THE 06Z FORECAST...BUT QUITE A BIT MORE THAN THE 12Z GUIDANCE.
FEEL MUCH MORE COMFORTABLE WITH THE HIGHER TOTALS INCLUDED IN THIS
PACKAGE. MUCH OF NORTHERN MISSISSIPPI...GENERALLY ALONG AND
SOUTHEAST OF THE INTERSTATE 40 CORRIDOR IN NORTHERN MISSISSIPPI
AND WEST TENNESSEE WILL LIKELY SEE IN EXCESS OF TWO INCHES OF
RAIN...WITH MORE THAN 3.3 EXPECTED SOUTHEAST OF TUPELO.
HOWEVER...KEEP IN MIND THESE ARE BASIN AVERAGES...LOCALLY HIGHER
AND LOWER TOTALS WILL LIKELY OCCUR. HEAVY RAINFALL OVER A
PROLONGED PERIOD COULD RESULT IN LOCALIZED FLOODING AND AGGRAVATE
ONGOING RIVER FLOODING. THE AREA OUTLINED ABOVE FITS PRETTY WELL
WITH THE FLASH FLOOD WATCH WE ISSUED EARLIER TODAY...SO FOR NOW
WILL NOT MAKE ANY CHANGES TO THE WATCH.
THE KEY TO GETTING ANY SEVERE WEATHER ACROSS THE MIDSOUTH RELIES
HEAVILY ON THE ABILITY TO GET HIGHER DEW POINTS INTO THE AREA. AS
OF 2 PM...MOST OBSERVATIONS WERE STILL REPORTING DEW POINTS IN
THE 40S...HOWEVER THE MORE UNSTABLE AIR WAS NOT VERY FAR
AWAY...WITH 60 DEGREE READINGS NEAR JACKSON AND VICKSBURG
MISSISSIPPI. THIS AIRMASS IS SURGING NORTHWARD...BUT IT DOES NOT
LOOK LIKE IT WILL ARRIVE IN TIME TO TAKE ADVANTAGE OF THE VERY
STRONG DYNAMICS ACROSS THE AREA THIS AFTERNOON. INSTEAD...OUR
SEVERE POTENTIAL SHOULD INCREASE LATE TONIGHT. ANY DAMAGING WIND
OR TORNADOES WOULD LIKELY OCCUR AROUND MIDNIGHT JUST AS THE
HIGHER DEW POINTS ARRIVE...AND BEFORE LOW/MID LEVEL DYNAMICS
RESULTING IN 700+M2/S2 0-3KM SRH MOVE OFF TO THE NORTHEAST. TOWARD
MORNING THE THREAT WILL RAPIDLY SHIFT TO HAIL AS DRIER AIR MOVES
IN ALOFT AND DEW POINTS SURGE NORTHWARD ACROSS NORTHERN
MISSISSIPPI INTO WEST TENNESSEE. HAIL COULD OCCUR ANYWHERE ACROSS
THE MIDSOUTH TONIGHT BUT THE BEST CHANCE FOR SEVERE HAIL WILL
RESIDE IN NORTHERN MISSISSIPPI TOWARD MORNING...PERHAPS MAKING IT
INTO WESTERN TENNESSEE TOMORROW. THE PREFERRED SLOWER NAM SOLUTION
KEEPS THE THREAT OF STRONG OR POTENTIALLY SEVERE STORMS ACROSS EAST
MISSISSIPPI AS LATE AS NOON TOMORROW AS 60 DEGREE DEW POINTS SURGE
AS FAR NORTH AS TUPELO. THE SEVERE POTENTIAL SHOULD DIMINISH
QUICKLY ACROSS THE MIDSOUTH AFTER NOON TOMORROW.
WARMER AND DRIER CONDITIONS ARE ON TAP FOR THE REMAINDER OF THE
WEEK. A DRY COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT...BUT
MOST OF US WILL NOT EVEN NOTICE. A FEW SHOWERS WILL BE POSSIBLE
ONCE AGAIN EARLY NEXT WEEK WITH SEASONABLE TEMPERATURES.
&&
.AVIATION...
18Z TAFS
CONDITIONS EXPECTED TO DETERIORATE DURING THIS TAF PERIOD WITH
KJBR AND KTUP FIRST TO GO. THIS ALSO WHERE TWO DISTINCT AREAS OF
MODERATE RAIN AND EMBEDDED THUNDERSTORMS WILL HAVE THE MOST
EFFECTS DURING THE FIRST SIX HOURS. THIS EVENING EXPECTING ALL
SITES TO BE PREDOMINATELY MVFR WITH OCCASIONAL IFR CIG CONDITIONS.
RAIN AND THUNDERSTORMS WILL BE LIKELY OVERNIGHT WITH AS ACCURATE
AS POSSIBLE FOR NOW...THE TIMING OF THE WORST CONDITIONS. AGAIN
BELIEVE KTUP WILL BE MOST FAVORABLE IN SEEING THE LOWEST
VISIBILITIES WITH PERIODS OF HEAVY RAIN. WINDS WILL BE SOUTHEAST
TO SOUTH AND GUSTY THROUGH THIS EVENING...DIMINISHING SLIGHTLY AS
A PREFRONTAL TROUGH APPROACHES FROM THE WEST BY THE EARLY MORNING
HOURS. CONDITIONS EXPECTED TO IMPROVE BACK TO MVFR CIGS...WITH
WEST WINDS DRYING THE SITES OUT LATER IN THE PERIOD AS THE COLD
FRONT PASSES THROUGH THE REGION.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 52 58 38 52 / 100 30 10 0
MKL 52 63 36 48 / 100 50 10 10
JBR 50 53 35 51 / 100 20 10 0
TUP 52 69 36 54 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-
LEE MS-MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-
YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR HARDIN-MCNAIRY.
&&Hazardous weather outlook, Mar 8, 5:18 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 518 AM CST TUE MAR 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 518 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH THIS MORNING THROUGH EARLY WEDNESDAY MORNING...MAINLY SOUTH AND WEST OF A POCAHONTAS ARKANSAS TO SOMERVILLE TENNESSEE TO HOUSTON MISSISSIPPI LINE. THE PRIMARY THREATS INITIALLY INCLUDE DAMAGING WINDS IN EXCESS OF 60 MPH THIS EVENING...TRANSITIONING TO MORE OF A HAIL THREAT DURING THE LATE EVENING AND OVERNIGHT HOURS. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT BEFORE MIDNIGHT. IN ADDITION...HEAVY RAIN APPEARS LIKELY ACROSS THE ENTIRE MID SOUTH TUESDAY AFTERNOON INTO WEDNESDAY. 1 TO 3 INCHES OF RAINFALL IS EXPECTED MAINLY ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. RIVERS ALSO REMAIN SWOLLEN FROM RECENT RAINFALL AND SOILS ACROSS MUCH OF THE AREA ARE ALREADY SATURATED. A FLOOD WATCH MAY BECOME NECESSARY LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STORMS COULD BE STRONG WEDNESDAY MORNING ALONG THE TENNESSEE RIVER VALLEY IN TENNESSEE AND NORTHEAST MISSISSIPPI WITH AMPLE FORCING ALONG THE COLD FRONT AS IT PASSES THROUGH. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY ACROSS PORTIONS OF THE MID SOUTH TUESDAY EVENING INTO WEDNESDAY. CCD
In the hours before
Special weather statement, Mar 8, 3:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE MAR 8 2011
MSZ013-015-021-022-082145-
LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-
313 PM CST TUE MAR 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CST FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER VELMA AT 313 PM CST...MOVING NORTHEAST
AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3389 8973 3420 8972 3438 8934 3438 8899
3401 8916
TIME...MOT...LOC 2113Z 232DEG 51KT 3409 8956The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:34 AM CST | Flood Watch | MEG | Alcorn, Calhoun, Chickasaw, Itawamba, Lafayette, Lee and 7 more | 55 min |
| Mar 8, 10:29 AM CST | Flash Flood Watch | MEG | Alcorn, Calhoun, Chickasaw, Itawamba, Lafayette, Lee and 7 more | 17 hr |
| Mar 8, 3:43 PM CST | Special Weather Statement | MEG | Pontotoc, Union | 47 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.